| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical products: wagner sl revision, trial stem, distal, 17; catalog#: 01.00109.117; lot#: 13857464.Therapy date: unknown.The manufacturer received other source documents for review.The manufacturer received the device for investigation.The device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
During a revision surgery while removing the locking screw it fractured when a slaphammer was used to remove it which was left in the provisional.There was a surgical delay of 30 minutes to remove the other half of fractured screw from the patient.No foreign bodies remain in the patient.The instrument has been used approximately 25 times.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
Event or Problem Description
Investigation results are now available.
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that during revision surgery on (b)(6) 2021 the locking screw of the trial stem fractured.There was a surgical delay of 30 minutes to remove the other half of the trial stem from the patient.Finally, no pieces of the device remained in the patient.Harm: s3 - exposure to anesthesia, moderate hazardous situation: instrument breaks, diverges or becomes damaged and non-functional during surgical procedure.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: visual examination: the distal trial stem and the fractured trial screw were returned.The loose screw part is marked with 225.The other part of the screw is still in the distal trial stem.The fracture surfaces indicate a ductile fracture.The distal trial stem has extensive damage in the form of a drill hole, scratches, and indentations that can be attributed to the removal during surgery.4.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history record of the trial stem identified no deviations or anomalies during manufacturing.Review of the trial screw was not possible due to unknown lot.5.Conclusion: it was reported that during revision surgery on (b)(6) 2021 the locking screw of the trial stem fractured.There was a surgical delay of 30 minutes to remove the other half of the trial stem from the patient.Finally, no pieces of the device remained in the patient.Based on the visual examination, the reported event can be confirmed.The investigation did not identify a nonconformance or a complaint out of box (coob).The trial screw 225 must be used together with the proximal trial stem size 225.Since the device identification of the proximal trial stem was not specified, the compatibility of these two parts could not be verified.Therefore, the reason for the screw fracture could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file (b)(4).The following reports are associated with this event: 0009613350 - 2021 - 00229-1.